Volume 2 (1999)

Download this article
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
The Series
About the Series
MSP Books and Monographs
Author Index
Subscriptions
Submission Guidelines
Author copyright form
Contacts
Geometry & Topology
G&T Publications
Editorial Board
GTP Author Index
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989

Small surfaces and Dehn filling

Cameron McA Gordon

Geometry & Topology Monographs 2 (1999) 177–199

DOI: 10.2140/gtm.1999.2.177

arXiv: math.GT/9911251

Abstract

We give a summary of known results on the maximal distances between Dehn fillings on a hyperbolic 3–manifold that yield 3–manifolds containing a surface of non-negative Euler characteristic that is either essential or Heegaard.

Dedicated to Rob Kirby on the occasion of his 60th birthday.

Keywords

Dehn filling, hyperbolic 3–manifold, small surface

Mathematical Subject Classification

Primary: 57M25

Secondary: 57M50

References
Publication

Received: 30 August 1999
Revised: 14 October 1999
Published: 18 November 1999

Authors
Cameron McA Gordon
Department of Mathematics
The University of Texas at Austin
Austin TX 78712-1082
USA